advertisement
Question
Posted by: Concerned | 2007/03/22

Depo provera versus Melodene

Hi dr

I have been on the Depo Provera 3-month injection for 2 years now and I am gaining weight. I am also on Paxil for clinical depression, so I am not quite sure which medication might be influencing my weight.

The reason I went on the injection was to stop my periods. I experienced at least 3 'black' days per month during pms when i could not even get out of bed, and this would be followed by the period that was very painful and also disrupted my life for the first two days, as I have to sit with hot water bottles and take lots of painkillers just to be able to function.

When I went for my last injection, the lady at the clinic said she cant change me to the 2 month one (less weight gain, apparently) as I have taken Diane before and are therefore susceptible to acne.

She then recommended Melodene and I am quite interested in trying it. The only question is if you think that this might help for regulating my hormones, and causing less PMS and painful periods? I would rather gain weight than experience the trauma of my previous periods.

Thanks for your time,
C

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Melodene should give you less painful periods and less PMS.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement